Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 19, 2017, 1:30 AM MST for 5 counties in Wyoming. It took effect at Nov 20, 2017, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 1:30 AM MST (08:30 UTC)
- In effect from
- Nov 20, 2017, 11:00 AM MST
- Expired
- Nov 20, 2017, 12:59 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS75 KCYS 190830 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 130 AM MST Sun Nov 19 2017 ...High Wind Warning for Wind Prone Areas of Southeast Wyoming This Evening through Monday Afternoon... ...High Wind Watch for Much of Southeast Wyoming Late Monday Morning Through the Afternoon... WYZ106-110-116-117-192330- /O.UPG.KCYS.HW.A.0025.171120T0300Z-171121T0000Z/ /O.NEW.KCYS.HW.W.0032.171120T0000Z-171121T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 130 AM MST Sun Nov 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 8 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...5 PM This Afternoon Through 8 PM Monday Afternoon. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation on Interstate 80 and 25 across southeast Wyoming. Light weight and high profile vehicles may encounter threat for blow off and blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-105-107-109-115-118-192330- /O.NEW.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Laramie Valley-Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Bosler, Laramie, and Cheyenne 130 AM MST Sun Nov 19 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from 11 AM Monday through 5 PM Monday afternoon. * TIMING...11 AM Monday Through 5 PM Monday * WINDS...West 35 to 45 MPH sustained with gusts to 60 MPH possible. * IMPACTS...Mainly to transportation. Increased blow off and blow over risk for high profile and light weight vehicles especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
076 WWUS75 KCYS 192102 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 202 PM MST Sun Nov 19 2017 ...High Wind Warning for Wind Prone Areas of Southeast Wyoming This Evening through Monday Afternoon... ...High Wind Watch for Much of Southeast Wyoming Late Monday Morning Through the Afternoon... WYZ106-110-116-117-201100- /O.CON.KCYS.HW.W.0032.171120T0000Z-171121T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 202 PM MST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MST MONDAY... * TIMING...Mainly tonight through Monday afternoon. * WINDS...West to southwest winds 30 to 45 mph sustained with gusts over 60 mph possible. * IMPACTS...Mainly to transportation on Interstate 80 and 25 across southeast Wyoming. Light weight and high profile vehicles may encounter threat for blow off and blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-105-107-109-115-118-201100- /O.CON.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Laramie Valley-Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Bosler, Laramie, and Cheyenne 202 PM MST Sun Nov 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...11 AM Monday Through 5 PM Monday * WINDS...West 30 to 40 MPH sustained with gusts to 60 MPH possible. * IMPACTS...Mainly to transportation. Increased blow off and blow over risk for high profile and light weight vehicles especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
985 WWUS75 KCYS 200236 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 736 PM MST Sun Nov 19 2017 ...High Wind Warning for Wind Prone Areas of Southeast Wyoming This Evening through Early Monday Evening... ...High Wind Watch for Much of Southeast Wyoming Late Monday Morning Through Monday Afternoon... WYZ106-110-116-117-201200- /O.CON.KCYS.HW.W.0032.000000T0000Z-171121T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 736 PM MST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY... * TIMING...This evening through early Monday evening. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation on Interstate 80 and 25 across southeast Wyoming. Blow off and blow over risk for lightweight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-105-107-109-115-118-201200- /O.CON.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Laramie Valley-Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Bosler, Laramie, and Cheyenne 736 PM MST Sun Nov 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...Late Monday morning Through Monday afternoon. * WINDS...West winds 30 to 40 mph sustained with gusts to 60 MPH possible. * IMPACTS...Mainly to transportation. Increased blow off and blow over risk for high profile and light weight vehicles especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
614 WWUS75 KCYS 200435 CCA NPWCYS URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Cheyenne WY 935 PM MST Sun Nov 19 2017 ...High Wind Warning for Wind Prone Areas of Southeast Wyoming Late This Evening through Early Monday Evening... ...High Wind Watch for Much of Southeast Wyoming Late Monday Morning Through Monday Afternoon... WYZ106-110-116-117-201200- /O.COR.KCYS.HW.W.0032.000000T0000Z-171121T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 935 PM MST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY... * TIMING...Late This evening through early Monday evening. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation on Interstate 80 and 25 across southeast Wyoming. Blow off and blow over risk for lightweight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-105-107-109-115-118-201200- /O.CON.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Laramie Valley-Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Bosler, Laramie, and Cheyenne 935 PM MST Sun Nov 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...Late Monday morning Through Monday afternoon. * WINDS...West winds 30 to 40 mph sustained with gusts to 60 MPH possible. * IMPACTS...Mainly to transportation. Increased blow off and blow over risk for high profile and light weight vehicles especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
437 WWUS75 KCYS 200759 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1259 AM MST Mon Nov 20 2017 ...High Wind Warning for Much of Southeast WYoming Through Early Evening... WYZ109-200900- /O.CAN.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ Central Carbon County- Including the city of Rawlins 1259 AM MST Mon Nov 20 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Stronger winds are expected north and east of Rawlins. Therefore the High Wind Watch has been cancelled. $$ WYZ104-105-115-202200- /O.UPG.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ /O.EXB.KCYS.HW.W.0032.000000T0000Z-171121T0000Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin-Laramie Valley- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Bosler, and Laramie 1259 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...Through this afternoon. * WINDS...West winds 30 to 40 mph sustained with gusts to 65 MPH likely. * IMPACTS...Mainly to transportation. Increased blow off and blow over risk for high profile and light weight vehicles especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-107-118-202200- /O.UPG.KCYS.HW.A.0026.171120T1800Z-171121T0000Z/ /O.EXB.KCYS.HW.W.0032.171120T1800Z-171121T0000Z/ Converse County Lower Elevations-East Platte County- Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Wheatland, Guernsey, and Cheyenne 1259 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 AM this morning to 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...Late this morning through this afternoon. * WINDS...West winds 30 to 40 mph sustained with gusts to 60 MPH likely. * IMPACTS...Mainly to transportation. Increased blow off and blow over risk for high profile and light weight vehicles especially on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-116-117-202200- /O.CON.KCYS.HW.W.0032.000000T0000Z-171121T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1259 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Through 8 PM this evening. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation on Interstate 80 and 25 across southeast Wyoming. Blow off and blow over risk for lightweight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 18, 10:00 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 18, 10:00 PM MST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1000 PM MST Sat Nov 18 2017
.SHORT TERM...(This evening through Monday)
Issued at 230 PM MST Sat Nov 18 2017
Quiet weather expected across the CWA through Sunday with just
some high clouds possibly moving across at times. Gusty winds this
afternoon will drop off around sunset though still a bit gusty
around the mtns. Warmer Sunday as lee troughing develops over the
high plains and downslope flow results. Concerns then shift to a
potential high wind event mainly for the wind-prone areas Sunday
night and Monday. 7H winds increase across se Wy Sunday afternoon
with 50+ knot winds progged from about ARl to west of CYS by mid-
evening. Should see strong winds developing in the wind prone
areas during the evening. Have backed off a bit on the initiation
of the current high wind watch otherwise will maintain it for the
current locations. Mild and breezy to windy elsewhere on Monday
with no pcpn expected.
.LONG TERM...(Monday night through Saturday)
Issued at 230 PM MST Sat Nov 18 2017
Overall a fairly mild and quiet week expected with just a couple
modest disturbances bringing some mtn snow showers mainly Monday
night into Tuesday night. Otherwise upper ridging over the
western CONUS will provide the mild and mainly dry weather through
the period with breezy to windy conditions at times mainly over se
WY. Could turn a little cooler by Saturday as some shortwave
energy flattens the upper ridge and pushes a cool front across the
area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday evening)
Issued at 1000 PM MST Sat Nov 18 2017
VFR. West-southwest winds 10-15 KT increase after 16Z Sunday across
southeast WY with gusts of 25-30 KT. Stronger gusts will occur over
and near the mountains during the afternoon. Across western NE, west
winds will average 5-15 KT. Some high clouds will spread east into
the area by Sunday evening.
&&
.FIRE WEATHER...
Issued at 230 PM MST Sat Nov 18 2017
Main concerns will be with the wind Monday which will be
accompanied by some low afternoon RHs from far se Wy into the
southern Panhandle. Conditions may get close to critical for a
time Monday afternoon before higher humidities return Tuesday.
Elsewhere concerns remaining quite low.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday evening through Monday afternoon for
WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...REHazardous weather outlook, Nov 18, 8:38 PM MST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 838 PM MST Sat Nov 18 2017 WYZ101>119-200345- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 838 PM MST Sat Nov 18 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Gusty west winds of 40 to 50 mph will produce some blowing snow and reduced visibility along the Interstate 80 corridor between Laramie and Rawlins. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A High Wind Watch is in effect from Sunday evening through Monday afternoon for the Central Laramie Range and southwest Platte County, North Snowy Range Foothills, Southern Laramie Range and foothills. West to southwest winds of 35 to 45 mph with gusts to 65 mph will be possible. Breezy to windy periods are expected Tuesday through Friday, mainly for the wind corridors. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-200345- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 838 PM MST Sat Nov 18 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 1:30 AM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 49 hr |
| Nov 19, 4:56 AM MST | Fire Weather Watch | CYS | 20 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.